How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Endocrinology
Satisfied Customers: 10337
Experience:  14 years experience in the field of Family Practice
13781349
Type Your Endocrinology Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

I lost my thyroid to cancer. It was removed and I take 125

Customer Question

I lost my thyroid to cancer. It was removed and I take 125 mg of synthroid once a day. My TSH result was .074. What does this mean?
Submitted: 7 months ago.
Category: Endocrinology
Expert:  Anthony Bray, MD replied 7 months ago.
Hello!Your TSH is a pituitary hormone which regulates the thyroid ...It gets high when your body is LACKING in enough thyroid hormone ( Synthroid is T4 = the thyroid hormone made by the thyroid gland...it is chemically identical...)The TSH is checked to gauge your body response to the medication and normal range is 0.5 to 4.5...To judge the appropriate dose it also is important to screen for symptoms ...Too high of dose of SYNTHROID may cause you to have anxiety / insomnia/ high heart rate / weight loss/ diarrhea / heat intolerance (Too low may cause dry skin/ hair loss / constipation/ fatigue / depression / cold intolerance )Your low TSH suggests that your dose of Synthroid may be too high for you...this MIGHT be adjusted back down to 112 mcg / day and recheck TSH ( and discuss with you how you feel ) in about 2 months time ..I hope that this information is helpful for you Let me know if you have further questions or concernsI will be happy to get back with youIf my answers have been helpful and to your satisfaction then please remember to leave positive feedbackThank you and Best Regards,Anthony Bray MD

Related Endocrinology Questions